Flash Flood, Dodge
- When
- June 13, 6:20 AM CST to 7:20 AM CST
- Where
- Dodge County, North Portion
- Property damage
- $3,000
- Crop damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.023, -92.862 (the zone’s center; the record gives no point)
5 inches of rain in less than two hours caused flash flooding. Law enforcement officials reported several roads were under water north of Highway 14 in Dodge County and mudslides covered county Highway 24.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Up to 3.5 inches of rain in less than two hours caused flash flooding. Law enforcement officials reported several roads were under water north of Highway 14 in Dodge County and mudslides covered county Highway 24.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 13, 2:10 AM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 310 AM CDT WED JUN 13 2001 MAIN FORECAST CONCERNS CONTINUES THE ON AND OFF STORM CHANCES FOR THE NEXT COUPLE DAYS. LATEST 88-D IMAGERY INDICATES THUNDERSTORMS OVER SOUTHCENTRAL MN...WITH A RAIN SHIELD NORTH OF THAT INTO NORTHWEST WI. THE BODY OF THE PCPN WAS MOVING NORTHEAST...ALTHOUGH THE INDIVIDUAL STORMS ON THE SOUTHERN EDGE WERE MOVING MORE EAST. THUNDERSTORMS HAVE DEVELOPED IN THE NOSE OF THE LOW LEVEL JET...AND ALONG THE 850 MB WARM FRONT. AT THE SURFACE...A RATHER MESSY 06Z ANALYSIS. A COLD FRONT EXTENDED FROM THE NORTHERN PLAINS/WESTERN MN AREA....INTO EASTERN CO. A FEW LOW PRESSURE CENTERS DOTTED THIS BOUNDARY. A WARM FRONT EXTENDED FROM ONE LOW ACROSS CENTRAL MN AND NEAR THE WI/UP OF MICH BORDER. ANOTHER WARM FRONT APPEARS TO EXTEND FROM NORTHEAST NEB INTO CENTRAL ILL. AN OUTFLOW BOUNDARY IS ALSO INDICATED...FROM THE ONGOING PCPN...FROM NEAR THE LSE AREA TO NORTHCENTRAL IA. 00Z MODEL INITIALIZATION LOOKS FINE. CONSISTENCIES WITHIN MODELS OVER THE LAST COUPLE RUNS LOOK GOOD...WITH SOME STRENGTHENING WITH THE NEXT MAIN VORT MAX SWINGING THIS WAY. OTHERWISE...RELATIVE POSITIONING OF THE OTHER MAJOR FEATURES HAVE BEEN GOOD. ETA AND AVN TO STRAY ON THE NEXT COLD FRONT...WITH THE AVN PUSHING THE BOUNDARY INTO WESTERN WI BY 00Z FRI...AND THE ETA HOLDING IT IN EASTERN MN AT THAT TIME. THIS HAS SOMETHING TO DO WITH THE AVN MOVING THE MAIN SHORTWAVE THROUGH THE BASE OF THE 500 MB TROUGH FASTER THEN THE ETA. QPF FIELDS ALSO VARY FROM MODEL TO MODEL BASED ON THESE DIFFERENCES. WITH STRONG 300 MB JET PUSHING DOWN THE WEST COAST...WOULD EXPECT A BIT SLOWER AND STRONGER SYSTEM...AND WILL THEREFORE LEAN TOWARD THE ETA. IN THE STORM-TERM...NUMEROUS SHORTWAVES AND MC SPAWNED VORTS MOVE ALONG THE SOUTHWEST 500 MB THROUGH THE MIDWEST THROUGH 12Z THURSDAY. THE SURFACE WARM FRONT SURGES NORTH INTO NORTHERN MN AND NORTHERN WI BY 00Z THU. STORMS FROM THIS MORNING SHOULD GRADUALLY DIMINISH AND MOVE NORTHEAST. THIS WILL PUT MUCH OF THE FORECAST AREA UNDER A DRIER REGIME FOR TODAY...WITH 310:320K CONDENSATION PRESSURE DEFICITS AROUND 100 MB OR GREATER. A MODERATE TO WEAK CAP WILL BE IN PLACE FOR THE SOUTHERN AND EASTERN CUTS...AT 50+ J/KG. A BIT MORE BUOYANT TO THE WEST THOUGH...OUTSIDE OF THE CAPPING...WITH CAPES AROUND 2000. FEEL THE BEST CHANCES FOR ANY AFTERNOON STORMS WILL BE TO THE WEST AND NORTH...BUT SMALL. ELSEWHERE...AFTER THE MORNING CLOUDS MOVE OFF...SUNSHINE SHOULD BECOME ABUNDANT...AND WITH A STRONG SOUTHERLY FLOW...IT SHOULD GET RATHER WARM AND HUMID. BELIEVE THE CAPPING WILL WIN OUT TODAY...WITH SULTRY CONDITIONS THE RESULT. TONIGHT...THE SURFACE COLD FRONT INCHES INTO CENTRAL MN DOWN INTO EASTERN NEB. THE LOW LEVEL JET AND MOISTURE TRANSPORT POINTS TO THE NIGHTLY MCS TO BLOW-UP OVER EASTERN NEB. HOWEVER...A GOOD FETCH OF LOW LEVEL MOISTURE STREAMS UP AND ALONG THE FRONTAL BOUNDARY...WHICH SHOULD LEAD TO SHOWER AND STORM DEVELOPMENT ALONG THE FRONT. THE STEERING CURRENTS ARE NEARLY ALL DUE NORTH NORTHEAST FOR TONIGHT...SO THE STORMS THAT DUE DEVELOP WILL HOLD CLOSE TO THE BOUNDARY. THIS WILL ALSO KEEP THE STORM CHANCES ACROSS THE WESTERN CUTS. ANY STORM THAT DOES DEVELOP TODAY AND TONIGHT COULD BECOME SEVERE...WITH HAIL AND WINDS BEING THE MAIN THREAT. FOR THURSDAY...THE 500 MB TROUGH AXIS SWINGS INTO THE PLAIN STATES...WITH THE MAIN SHORTWAVE PUSHING INTO WESTERN IA. THE SURFACE LOW MOVES WITH THE WAVE AND ALONG THE SFC BOUNDARY...WORKING INTO SOUTHCENTRAL MN BY 00Z THU. 850MB MOISTURE TRANSPORTS REMAINS STRONG ALONG THE BOUNDARY AND AHEAD OF THE WAVE...AND THE NOSE OF THE LOW LEVEL JET POINTS INTO NORTHWEST WI. MODELS SUGGEST THE MAIN COMPLEX FOR THU NIGHT TO DEVELOP OVER EASTCENTRAL MN...AND THIS SEEMS REASONABLE WITH THE PLACEMENT OF THE LOW LEVEL FEATURES AND SFC LOW. SHOWERS AND STORMS SHOULD STILL DEVELOP ALONG THE LENGTH OF THE COLD FRONT THOUGH. A DRY SLOT DEVELOPS ON THE BACKSIDE OF THE LOW BEHIND THE PASSING FRONT AROUND 06Z FRI. THIS SHOWS UP FAIRLY WELL IN THE TIME/X-SECTIONS AND CONDENSATION PRESSURE DEFICITS. THIS SHOULD LEAD TO SOME CLEARING LATE FOR THE SOUTH. TO THE NORTH...CLOUDS OR CLEARING DEPENDS ON HOW LARGE OF A CLOUD SHIELD THE LOW GENERATES. TOUGH TO SAY AT THIS TIME. 850 MB TEMPS AROUND 18-20 C FOR TODAY...CORRESPOND WITH 90 DEGREE READINGS FROM NORTHERN NEB YESTERDAY. PLENTY OF SUNSHINE TO THE SOUTH SHOULD GRADUALLY WORK OVER MOST AREAS...WITH THE EXCEPTION BEING TO THE FAR NORTH WHICH WILL STICK UNDER THE CLOUDS FROM THE CURRENT STORMS LONGER. THE WARM FRONT TO THE SOUTH SHOULD BUST NORTH RATHER QUICKLY...ALLOWING FOR THE SURGE OF VERY WARM AIR. THE NUMERICAL GUIDANCE IS PRETTY CLOSE...BUT FEEL ITS NOT WARM ENOUGH FOR TODAY...ESPECIALLY ACROSS THE SOUTHERN CUTS. .LSE...NONE. RIECK
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-131700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 556 AM CDT WED JUN 13 2001 HAZARD - THUNDERSTORMS WITH HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS POSSIBLE. TIMING - THROUGH 10AM FOR THE HEAVY RAIN AND AFTER 5 PM FOR THE LARGE HAIL AND DAMAGING WINDS. LOCATION - NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL AND SOUTHWEST WISCONSIN. DISCUSSION - A COMPLEX OF STORMS WITH HEAVY RAIN WILL MOVE THROUGH SOUTHEAST MINNESOTA INTO WEST CENTRAL WISCONSIN THIS MORNING. DURING THE LATE AFTERNOON THROUGH THE OVERNIGHT HOURS...MORE STORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF A NEARLY STATIONARY COLD FRONT ACROSS MINNESOTA AND A WARM FRONT MOVING NORTH ACROSS WISCONSIN. LARGE HAIL LOOKS TO BE THE PRIMARY THREAT...BUT SOME DAMAGING WINDS ARE ALSO POSSIBLE. SPOTTER INFORMATION - SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.
The Minneapolis radar (KMPX), 107 km away, was scanning. The volume nearest the first event began at 12:18 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247725, 5247726.